Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

thyrocab meds for dogs

I have a four year old American Staffordshire terrier and he is on Thyrocab for his thyroid.  Had symptoms of weight gain and lethargic so my vet put him on.  Now five weeks later, he has lost a lot of weight and his coat has turned copper and now gray on his back end.   He was a jet black color and is no longer.  In the sunlight you can see there is something wrong with his coat.  Not loosing hair but it is turning upward and has gone gray. this has happened rapidly in the last week or so.  Should I take him off the meds, or could there be something else causing this?
2 Responses
Sort by: Helpful Oldest Newest
1461073 tn?1308677548
Hello I agree with deadgamegrll.  I would not recommend taking him off the medications without consulting the Vet because abruptly stopping any medications can be detrimental to his health.  It does sound like he is on too high of a dosage.   I'm sure examination and testing by his Vet will give the information needed to get his dosage regulated properly.  Good Luck
Helpful - 0
1436598 tn?1332896533
Hi!

It sounds like your dog may have gone from hypo to hyperthyroid.  I would not stop the medication but I would take your dog back in to the vet as soon as possible to have the levels tested and most likely adjusted.
Please keep us posted on how your dog is doing!

~~ dgg
Helpful - 0

You are reading content posted in the Dogs Community

Top Dogs Answerers
675347 tn?1365460645
United Kingdom
974371 tn?1424653129
Central Valley, CA
Learn About Top Answerers
Popular Resources
Members of our Pet Communities share their Halloween pet photos.
Like to travel but hate to leave your pooch at home? Dr. Carol Osborne talks tips on how (and where!) to take a trip with your pampered pet
Ooh and aah your way through these too-cute photos of MedHelp members' best friends
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.